Illinois, 2006

Hail and Damaging Wind in Illinois, June 22, 2006

June 22, 2006 · NWS LOT · 3 events in 3 counties and zones

2 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 22, 7:28 AM CST, 20 minutes earlier.

Area forecast discussion, Jun 22, 7:28 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
828 AM CDT THU JUN 22 2006

.DISCUSSION FOR ZFP/GRID UPDATE...

828 AM CDT

UPDATED TO CARRY SOME ISOLATED SHOWERS OVER SOUTHEAST PARTS OF FCST
AREA FOR THIS MORNING. 12 UTC 500 HPA ANALYSIS INDICATES SHORT WAVE
TROUGH AXIS PASSING ACROSS THE AREA THIS MORNING...WITH RADAR AND
VIS SAT PICS SHOWING DVLPMNT OF ISOLATED RW FROM AROUND PNT TO IKK
AND GYY. SFC DATA INDICATES WEAKLY CONVERGENT LOW LEVEL WIND FIELD
THERE...WITHIN LINGERING AXIS OF LOW 60 DEG F DEW POINTS. SHOULD SEE
THESE RW FADE LATER THIS MORNING WITH PASSAGE OF MID LEVEL TROUGH
AXIS AND CONTINUED DRY ADVECTION FROM THE NORTHEAST IN LOW LEVELS.

RATZER

.PREVIOUS DISCUSSION...

345 AM CDT

THE COOL AIR MASS WILL BE OVER THE FORECAST AREA THROUGH SATURDAY
NIGHT. A WEAK LOW WILL DEVELOP OVER MINNESOTA SATURDAY AFTERNOON.
THE UPPER AIR SUPPORT WILL BE FROM A VORTICITY MAXIMUM THAT WILL
TRAVEL EAST FROM OFF THE COAST OF BRITISH COLUMBIA AND WASHINGTON.
THIS TROUGH WILL MOVE SOUTHEAST INTO THE UPPER MIDWEST AFTER IT
PASSES THROUGH SASKATCHEWAN. THE VORTICITY MAXIMUM IS FORECAST TO
GET IN THE FLOW OF THE LARGE 500 MB CYCLONE THAT IS OVER NORTHERN
QUEBEC. THE TROUGH IS EXPECTED TO ARRIVE INTO ILLINOIS BY 18 UTC
SUNDAY. WE USED THE GFS AND NGM MODEL FOR FORECASTS AND THE
WRF NMM FOR TEMPERATURE AND DEWPOINT FORECAST. WILL FORECAST COOLER
WEATHER TODAY AND SATURDAY. WE WILL RAISE THE PROBABILITY OF
THUNDERSTORMS TO 40 PERCENT FOR SUNDAY AND SUNDAY NIGHT.

WE WILL MAKE LITTLE ADJUSTMENTS TO THE FORECAST FOR THE REST OF THE
WEEK. WE LOWERED THE FORECAST TEMPERATURE CLOSER TO GFS MOS VALUES.
WE INCREASED THE DAILY SKY COVER NEXT WEEK. WE WILL WAIT TO SEE HOW
THE NEXT RUNS OF THE GFS...ECMWF AND CANADIAN MODELS FORECAST THE
500 MB HEIGHTS FOR NEXT WEEK. THERE MAY BE A SIGNIFICANT TROUGH MOVE
THROUGH THE UPPER MIDWEST TOWARDS THE END OF THE WEEK.

&&

.AVIATION...
645 AM CDT

RE 12Z TAFS...COOL AIR HAS OVERSPREAD TAF SITES AS NE WINDS HOLD
STEADY AROUND 10KTS. PATCHES OF STCU 40-60 LINGER IN COOLER AIRMASS
BUT SURFACE DEWPOINTS ARE TENDING TO LOWER SO THESE CLOUDS WILL
LIKELY FADE AS THE DAY WEARS ON. SRUFACE ANTICYCLONE OVER NRN WISC
SAGGING SOUTHWARD TOWARD NRN ILLINOIS TONIGHT WHICH SHOULD DECREASE
WINDS AND PROMOTE CLEAR SKIES AFTER SUNSET. KL

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...SMALL CRAFT ADVISORY THROUGH 6 PM CDT.

&&
Hazardous weather outlook, Jun 22, 3:30 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 AM CDT THU JUN 22 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-230930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 AM CDT THU JUN 22 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE
FROM ODELL... TO MOMENCE TO KOUTS. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. NORTH OF THIS
AREA...A FEW THUNDERSTORMS ARE POSSIBLE...BUT NO SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-230930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 AM CDT THU JUN 22 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN
TODAY. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The radar

The Chicago radar (KLOT), 19 km away, was scanning. The volume nearest the first event began at 13:46 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Will

When
June 22, 7:48 AM CST to 7:50 AM CST
Where
Will County, Mokena
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.533, -87.883

Hail, Cook

When
June 22, 8:03 AM CST to 8:05 AM CST
Where
Cook County, Oak Forest
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.600, -87.750

Thunderstorm Wind, Ford

When
June 22, 8:48 AM CST
Where
Ford County, Roberts
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.617, -88.183

Tree limbs were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512097, 5512098, 5512099.